MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PLUS PEDIATRIC AND NEONATAL TRACH; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PLUS PEDIATRIC AND NEONATAL TRACH; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 60PFS50
Medical Device Problem Codes Break (1069); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that damage occurred to a bivona tube while inserted in a child.The family had sterilised and reused the tube as per manufacturer guidance.This damage occurred on its third use.No physical harm was caused to the child however he had to undergo an unplanned tube change outside of his usual twenty-eight (28) day change.
 
Additional Manufacturer Narrative
Other, other text: b3: date of event is unknown; no information has been provided to date.D3, g1, and g2 email is: (b)(6).Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Other, other text: h2, h3, h6 - health effects codes updated.No product or photographic evidence were provided to aid in this investigation.The complaint report offered insufficient details to determine whether this product functioned as intended or was used in a manner consistent with its instructions for use (ifu) or failed to meet product specifications.Lacking any additional evidence, this complaint has been closed as unconfirmed.If the product is returned, icu medical will reopen this complaint for further investigation.A device history record (dhr) review cannot be performed because a lot number was not provided.For all enquiries or follow-up questions related to the record, do not use (b)(4) located in sections g.1., please direct those to the following: (b)(4).

Brand Name
BIVONA FLEXTEND PLUS PEDIATRIC AND NEONATAL TRACH
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
reed covert
MDR Report Key18240741
Report Number3012307300-2023-10889
Device Sequence Number3176508
Product Code JOH
UDI-Device Identifier15021312005882
UDI-Public15021312005882
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number60PFS50
Device Lot Number4289485
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer12/14/2023
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/11/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown